Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


The asymptotic behavior of gas in an $ n$-dimensional porous medium

Authors: Avner Friedman and Shoshana Kamin
Journal: Trans. Amer. Math. Soc. 262 (1980), 551-563
MSC: Primary 35K05; Secondary 76S05
MathSciNet review: 586735
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Consider the flow of gas in an n-dimensional porous medium with initial density $ {u_0}(x)\, \geqslant \,0$. The density $ u(x,\,t)$ then satisfies the nonlinear degenerate parabolic equation $ {u_t}\, = \,\Delta {u^m}$ where $ m\, > \,1$ is a physical constant. Assuming that $ I\, \equiv \,\int {\,{u_0}(x)} dx\, < \,\infty $ it is proved that $ u(x,\,t)$ behaves asymptotically, as $ t\, \to \,\infty $, like the special (explicitly given) solution $ V(\vert x\vert,\,t)$ which is invariant by similarity transformations and which takes the initial values $ \delta (x)I\,(\delta (x)\, = \,$ the Dirac measure) in the distribution sense.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35K05, 76S05

Retrieve articles in all journals with MSC: 35K05, 76S05

Additional Information

PII: S 0002-9947(1980)0586735-0
Article copyright: © Copyright 1980 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia